EconPapers    
Economics at your fingertips  
 

Solvability of a multi-point boundary value problem of Neumann type

Chaitan P. Gupta and Sergei Trofimchuk

Abstract and Applied Analysis, 1999, vol. 4, 1-11

Abstract:

Let f : [ 0 , 1 ] × ℝ 2 → ℝ be a function satisfying Carathéodory's conditions and e ( t ) ∈ L 1 [ 0 , 1 ] . Let ξ i ∈ ( 0 , 1 ) , a i ∈ ℝ , i = 1 , 2 , … , m − 2 , 0 < ξ 1 < ξ 2 < ⋯ < ξ m − 2 < 1 be given. This paper is concerned with the problem of existence of a solution for the m -point boundary value problem x ″ ( t ) = f ( t , x ( t ) , x ′ ( t ) ) + e ( t ) , 0 < t < 1 ; x ( 0 ) = 0 , x ′ ( 1 ) = ∑ i = 1 m − 2 a i x ′ ( ξ i ) . This paper gives conditions for the existence of a solution for this boundary value problem using some new Poincaré type a priori estimates. This problem was studied earlier by Gupta, Ntouyas, and Tsamatos (1994) when all of the a i ∈ ℝ , i = 1 , 2 , … , m − 2 , had the same sign. The results of this paper give considerably better existence conditions even in the case when all of the a i ∈ ℝ , i = 1 , 2 , … , m − 2 , have the same sign. Some examples are given to illustrate this point.

Date: 1999
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/4/391275.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/4/391275.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:391275

DOI: 10.1155/S1085337599000093

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:391275